Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 9, 2014, 4:29 AM CDT for 16 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Apr 9, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2014, 4:29 AM CDT (09:29 UTC)
- In effect from
- Apr 9, 2014, 12:00 PM CDT
- Expired
- Apr 9, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 69 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3375 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WWUS84 KAMA 090929 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 429 AM CDT WED APR 9 2014 OKZ002-003-TXZ003>005-008>020-100100- /O.UPG.KAMA.FW.A.0013.140409T1700Z-140410T0100Z/ /O.NEW.KAMA.FW.W.0015.140409T1700Z-140410T0100Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- 429 AM CDT WED APR 9 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE AND THE EASTERN HALF OF THE OKLAHOMA PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...TEXAS AND BEAVER. IN TEXAS... HANSFORD...OCHILTREE...LIPSCOMB...HUTCHINSON...ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...5 TO 12 PERCENT. * TIMING...NOON TO 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) 14
2 follow-up statements
217 WWUS84 KAMA 092234 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 534 PM CDT WED APR 9 2014 OKZ002-003-TXZ003>005-008>020-100100- /O.CON.KAMA.FW.W.0015.000000T0000Z-140410T0100Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- 534 PM CDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE AND THE EASTERN HALF OF THE OKLAHOMA PANHANDLE... * AFFECTED AREA...IN OKLAHOMA...TEXAS AND BEAVER. IN TEXAS... HANSFORD...OCHILTREE...LIPSCOMB...HUTCHINSON...ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...5 TO 12 PERCENT. * TIMING...UNTIL 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
718 WWUS84 KAMA 100050 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 750 PM CDT WED APR 9 2014 OKZ002-003-TXZ003>005-008>020-100200- /O.EXP.KAMA.FW.W.0015.000000T0000Z-140410T0100Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- 750 PM CDT WED APR 9 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE AND THE EASTERN HALF OF THE OKLAHOMA PANHANDLE... WINDS HAVE FALLEN TO BELOW 20 MILES AND HOUR AND RELATIVE HUMIDITY VALUES WILL SLOWLY CLIMB THROUGH THE NIGHT. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 10:40 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Apr 8, 10:40 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CDT TUE APR 8 2014
.AVIATION...
LIGHT SOUTHERLY WINDS OVERNIGHT WILL PICK UP INTO THE 15 TO 20 KNOT
RANGE WITH HIGHER GUSTS AND VEER SOME TO THE SOUTHWEST. WINDS WILL
THEN RELAX BY SUNSET ON WEDNESDAY. SKIES WILL REMAIN VFR.
&&
.PREV DISCUSSION... /ISSUED 607 PM CDT TUE APR 8 2014/
AVIATION...
NORTHWEST WINDS WILL BECOME SOUTHERLY BY MID EVENING AT SPEEDS UNDER
10 KNOTS. WINDS WILL THEN PICK UP OUT OF THE SOUTHWEST AT 15 TO 20
KNOTS WITH HIGHER GUSTS BY MID MORNING WEDNESDAY. SKIES WILL REMAIN VFR.
PREV DISCUSSION... /ISSUED 414 PM CDT TUE APR 8 2014/
DISCUSSION...
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.
SPRING TO MAKE ITS PRESENCE FELT ACROSS THE PANHANDLES THE NEXT
COUPLE OF DAYS AS HIGH TEMPERATURES CLIMB WELL INTO THE 80S.
AN AMPLIFIED NORTHWEST FLOW ALOFT WAS IN PLACE ACROSS THE HIGH
PLAINS THIS AFTERNOON...AS THE REGION SITS IN BETWEEN AN UPPER RIDGE
OVER THE INTERMOUNTAIN WEST AND TROUGH OVER THE EASTERN CONUS.
BREEZY NORTHWEST WINDS ASSOCIATED WITH AN ELONGATED SURFACE RIDGE
WERE KEEPING AFTERNOON TEMPERATURES IN CHECK...WITH CURRENT READINGS
ON TRACK TO FINISH THE DAY FAIRLY CLOSE TO SEASONAL AVERAGES. A FEW
AFTERNOON FAIR WEATHER CU WILL QUICKLY DISSIPATE TOWARD SUNSET THIS
EVENING.
TRANQUIL CONDITIONS WILL CONTINUE OVERNIGHT. SURFACE HIGH PRESSURE
WILL SLIDE OFF TO THE EAST/SOUTHEAST WHILE A LEE TROUGH STARTS TO
DEVELOP IN RESPONSE TO AMPLIFYING FLOW OVER THE ROCKIES. WINDS WILL
QUICKLY DISSIPATE THIS EVENING THEN VEER AROUND TO THE SOUTHWEST
OVERNIGHT...KEEPING LOWS ON THE MILD SIDE /HOVERING IN THE 40S IN
MANY LOCATIONS/.
THE LEE SURFACE TROUGH WILL DEEPEN ON WEDNESDAY AS A SHORTWAVE
TROUGH TRACKING ACROSS THE NORTHERN ROCKIES FLATTENS THE UPPER
RIDGE. BREEZY DOWNSLOPE SOUTHWEST WINDS AND H85 TEMPS CLIMBING INTO
THE 20S C WILL MAKE FOR A WARM EARLY APRIL DAY...WITH HIGHS FORECAST
TO HIT THE 80S AREA WIDE. THE AFOREMENTIONED SHORTWAVE TROUGH WILL
CONTINUE TO PROPAGATE EAST ACROSS THE UPPER MIDWEST/GREAT LAKES ON
THURSDAY...DRIVING A COLD FRONT SOUTH INTO THE PANHANDLES. THIS
FRONT MAKES FOR A TRICKY TEMPERATURE FORECAST THURSDAY...AS A FAIRLY
PRONOUNCED NORTHEAST TO SOUTHWEST GRADIENT WILL RESULT. THE FAR
SOUTHERN TX PANHANDLE WILL LIKELY GET QUITE WARM WITH SOME ADDED
COMPRESSIONAL WARMING AHEAD OF THE FRONT...WITH A FEW SPOTS LIKELY
TO FLIRT WITH THE 90F MARK. MEANWHILE LOCATIONS NORTH OF THE FRONT
CAN EXPECT HIGHS IN THE 70S. WILL LIKELY SEE A FEW SHOWERS TRY TO
DEVELOP NEAR THE HIGHER TERRAIN AROUND THE RATON MESA IN
POST-FRONTAL UPSLOPE FLOW THURSDAY AFTERNOON. THESE MAY TRY TO MAKE
A RUN EASTWARD INTO THE OK PANHANDLE/FAR NORTHERN TX PANHANDLE
THURSDAY EVENING/OVERNIGHT...BUT THINK THEY/LL HAVE A TOUGH TIME
SURVIVING AS THEY MOVE OFF THE HIGHER TERRAIN. THE COLD FRONT WILL
EVENTUALLY SEEP SOUTH THROUGH THE REMAINDER OF THE TX PANHANDLE
THURSDAY NIGHT.
KB
FOR FRIDAY INTO SATURDAY...DRY WEATHER ALONG WITH ABOVE NORMAL
TEMPERATURES WILL PREVAIL AHEAD OF THE NEXT UPPER LEVEL STORM
SYSTEM WHICH WILL BE ORGANIZING OVER SRN CA AND THE DESERT SOUTHWEST.
SATURDAY INTO SUNDAY NIGHT...THE FOCUS FOR THE WEEKEND WILL
BE CENTERED ON THE APPROACH OF AN UPPER LEVEL STORM SYSTEM OVER THE
FOUR CORNERS. THIS SYSTEM HAS TRENDED STRONGER WITH THE 12Z
ECMWF...WHILE THE GFS CONTINUES TO STRUGGLE WITH TIMING AND
STRENGTH OF THIS SYSTEM, DESPITE COMING MORE INTO LINE WITH THE ECMWF
OVER THE LAST FEW RUNS. WITH THAT BEING SAID, HAVE OPTED TO GO WITH A
BLEND OF BOTH THE ECMWF AND GFS...WITH A LITTLE MORE BIAS TOWARDS
THE ECMWF.
SATURDAY MORNING WILL START OUT MILD AS SE SFC WINDS LOOK TO FORCE
LOW LEVEL MOISTURE OVER THE CAPROCK EARLY ON. HOWEVER...A TYPICAL
SPRING LIKE DRYLINE LOOKS TO DEVELOP AND RACE EASTWARD BY 18-21Z
SATURDAY. THIS WILL BRING BREEZY W TO SW WINDS INTO THE AREA WITH
UNSEASONABLY WARM TEMPS EXPECTED...WITH A FEW LOCATIONS
APPROACHING 90 IN THE S TX PH. THAT BEING SAID...THE EXTREME E
PANHANDLE WILL LIKELY REMAIN CAPPED SATURDAY EVENING...DESPITE THE
PRESENCE OF THE DRYLINE AND SOME MOISTURE AND MARGINAL INSTABILITY
TO WORK WITH.
BY SATURDAY NIGHT...CLOUDS WILL BE ON THE INCREASE AHEAD OF THE
APPROACHING STORM SYSTEM AND ASSOCIATED COLD FRONT. TIMING THIS
FRONT WILL BE TOUGH...BUT THINK THAT IT WILL SWEEP THROUGH THE
ENTIRE PANHANDLE BY 18Z SUNDAY. WINDS WILL QUICKLY INCREASE BEHIND
THIS FRONT WITH FALLING TEMPERATURES THROUGHOUT THE DAY AND MOSTLY
CLOUDY SKIES. A FEW SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE BEHIND THE FRONT, AS LARGE SCALE LIFT ASSOCIATED WITH THE
UPPER LEVEL SYSTEM PASSES THROUGH THE AREA. A FEW ISOLATED TSTORMS
WILL BE POSSIBLE SUNDAY NIGHT BEFORE THIS SYSTEM LIFTS OUT OF THE
REGION BY MONDAY. WINDS SHOULD LIGHTEN UP AS HIGH PRESSURE SETTLES
IN.
DRY WEATHER RETURNS FOR EARLY NEXT WEEK. BELOW NORMAL TEMPERATURES
EXPECTED FOR NEXT MONDAY INTO TUESDAY MORNING...PERHAPS GETTING BACK
TO NEAR NORMAL TUESDAY AFTERNOON.
ANDRADE/MMORRIS
FIRE WEATHER...
A LEE SURFACE TROUGH WILL SUPPORT SOUTHWEST WINDS OF 15 TO 25 MPH
WITH HIGHER GUSTS ACROSS THE PANHANDLES ON WEDNESDAY. THESE DOWNSLOPE
WINDS WILL HELP TEMPERATURES CLIMB INTO THE MID TO UPPER 80S IN MOST
LOCATIONS...OR 15 TO 20 DEGREES ABOVE AVERAGE. THESE WARM
TEMPERATURES WILL ALLOW MINIMUM RELATIVE HUMIDITY VALUES TO FALL TO 5
TO 15 PERCENT. THUS ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE
ANTICIPATED GIVEN THE DRY FUELS IN PLACE...AND A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR ALL BUT THE NORTHWEST PANHANDLES. ELEVATED FIRE
WEATHER CONDITIONS ARE POSSIBLE ACROSS THE SOUTHWEST HALF OF THE
PANHANDLES ON THURSDAY AHEAD OF A COLD FRONT. VERY WARM AND DRY
CONDITIONS WILL EXIST ONCE AGAIN...BUT WIND SPEEDS ARE EXPECTED TO
REMAIN BELOW CRITICAL LEVELS.
KB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...HANSFORD...
HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...WHEELER.
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...TEXAS.
&&
15/19Hazardous weather outlook, Apr 8, 6:53 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 653 PM CDT TUE APR 8 2014 OKZ001>003-TXZ001>020-091200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 653 PM CDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 8 TO 12 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE...AS WELL AS THE EASTERN HALF OF THE COMBINED TEXAS AND OKLAHOMA PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHWEST HALF OF THE AREA THURSDAY DUE TO WIND SPEEDS OF 10 TO 20 MPH ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 7 TO 20 PERCENT. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ONCE AGAIN ON SATURDAY ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO SOUTHWEST TO WEST WINDS OF 15 TO 20 MPH ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE SATURDAY NIGHT...AND THEN AREA WIDE ON SUNDAY. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY...THURSDAY AND AGAIN SATURDAY. GOEHRING
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.